Alert archive / Minnesota / Flash Flood Warnings in 2016

Flash Flood Warning 3, NWS Duluth, MN

July 11, 2016Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jul 11, 2016, 4:44 PM CDT for Cass County, Crow Wing County, Minnesota. It was in force for 6 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 4:44 PM CDT (21:44 UTC)
Expired
Jul 11, 2016, 10:45 PM CDT
In force
6 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 170 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:26 PM CDTFLASH FLOOD1 S Crosby, MNFLOODING IS REPORTED IN CROSBY.
Jul 11, 6:59 PM CDTHEAVY RAIN 4.313 Wnw Woodrow, MNASOS STATION BRAINERD AIRPORT /BRD/.
Jul 11, 7:15 PM CDTFLASH FLOOD3 E East Gull Lake, MNROADWAY COVERED WITH WATER AT THE INTERSECTION OF 371 AND BIRCHDALE.
Jul 11, 7:15 PM CDTFLASH FLOODBaxter, MN1 FOOT OF WATER ON ROADWAYS IN THE INDUSTRIAL PARK AREA IN BAXTER. ALSO HAVE REPORTS OF WATER COVERING THE ROADWAY ON HIGHWAY 371 IN BAXTER.
Jul 11, 7:15 PM CDTHEAVY RAIN 6.92 Nnw Brainerd, MNTOTAL RAINFALL SINCE 3 AM THIS MORNING.
Jul 11, 7:45 PM CDTHEAVY RAIN 3.173 Nne Jenkins, MNMESONET STATION 3 NNE JENKINS /PRJM5/.
Jul 11, 7:45 PM CDTHEAVY RAIN 4.862 Se Mission, MNMESONET STATION 1 SE MISSION /MISM5/.
Jul 11, 8:00 PM CDTHEAVY RAIN 0.38East Gull Lake, MNMESONET STATION EAST GULL LAKE /GLLM5/.
Jul 11, 8:00 PM CDTHEAVY RAIN 3.982 Sw Crosslake, MNCO-OP OBSERVER STATION CROSS LAKE DAM /CRLM5/.
Jul 11, 8:03 PM CDTHEAVY RAIN 4.955 Sse Breezy Point, MNMESONET STATION 5 SE BREEZY POINT /D6213/.
Jul 11, 8:06 PM CDTHEAVY RAIN 4.373 Wnw Woodrow, MNMESONET STATION 2 W WOODROW /BIRM5/.
Jul 11, 8:11 PM CDTHEAVY RAIN 0.045 S Emily, MNMESONET STATION 4 S EMILY /MN020/.
Jul 11, 8:22 PM CDTHEAVY RAIN 5.492 Sw Breezy Point, MNMESONET STATION 1 SW BREEZY POINT /C9381/.
Jul 11, 8:23 PM CDTHEAVY RAIN 3.373 Ne Jenkins, MNMESONET STATION 2 NE JENKINS /C8652/.
Jul 11, 10:15 PM CDTHEAVY RAIN 5.25Wolford, MNTOTAL RAINFALL TODAY. STILL RAINING AT THE TIME OF THE REPORT.
Jul 11, 10:30 PM CDTHEAVY RAIN 3.071 Nne Lake Shore, MNTOTAL RAINFALL SINCE 545 PM.
Jul 11, 10:43 PM CDTHEAVY RAIN 8.91 N Brainerd, MNSTORM TOTAL RAINFALL. NO LONGER RAINING AT THE TIME OF THE REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

495 
WGUS53 KDLH 112144
FFWDLH
MNC021-035-120345-
/O.NEW.KDLH.FF.W.0003.160711T2144Z-160712T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
444 PM CDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  CROW WING COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 1045 PM CDT MONDAY

* AT 442 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. THERE ARE WIDESPREAD RADAR
  ESTIMATES OF 3 TO 5 INCHES OF RAINFALL OVER THE PAST 6
  HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRAINERD...BAXTER...CROSBY...BREEZY POINT...PEQUOT LAKES...
  CROSSLAKE...NISSWA...PINE RIVER...EMILY...IRONTON...DEERWOOD...
  FIFTY LAKES...CUYUNA...POPLAR...GULL LAKE...MERRIFIELD...LEADER...
  SYLVAN...EAST GULL LAKE AND LAKE SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4659 9478 4672 9438 4675 9378 4659 9378
      4658 9381 4634 9381 4633 9463 4636 9467
      4635 9472 4638 9473 4639 9478

$$

G2
1 follow-up statement
925 
WGUS73 KDLH 120009
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
709 PM CDT MON JUL 11 2016

MNC021-035-120345-
/O.CON.KDLH.FF.W.0003.000000T0000Z-160712T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS MN-CROW WING MN-
709 PM CDT MON JUL 11 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHWESTERN CASS AND CROW WING COUNTIES...

AT 706 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THERE WERE WIDESPREAD RADAR
ESTIMATES OF 3 TO 7 INCHES OF RAINFALL...FROM OVER THE PAST SEVERAL
HOURS...ACROSS THE WARNED AREA. ADDITIONAL HEAVY RAINS ARE EXPECTED
THROUGH THIS EVENING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

FLOODING WAS ALREADY REPORTED IN THE CROSBY AREA AROUND 630 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRAINERD...BAXTER...CROSBY...BREEZY POINT...PEQUOT LAKES...
CROSSLAKE...NISSWA...PINE RIVER...EMILY...IRONTON...DEERWOOD...
FIFTY LAKES...CUYUNA...POPLAR...GULL LAKE...MERRIFIELD...LEADER...
SYLVAN...EAST GULL LAKE AND LAKE SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4659 9478 4672 9438 4675 9378 4659 9378
      4658 9381 4634 9381 4633 9463 4636 9467
      4635 9472 4638 9473 4639 9478

$$

G2

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:16 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 11, 3:16 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
316 PM CDT MON JUL 11 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 316 PM CDT Mon Jul 11 2016

An upper level low was located in northeast MT at 19Z. Meanwhile, a
surface low was meandering around eastern SD. A warm front extended
eastward from the low across southern MN. A ridge of high pressure
was draped along the Canadian border at 19Z and has kept much of
this area of the region rain free this afternoon. Showers and
thunderstorms have been percolating mainly over the southern tier of
the MN portion of the forecast area today. So far, rainfall amounts
from live gages has been generally less than 2 inches. However, Crow
Wing and Itasca counties have a few reports between 2 and 2.25 inches
of rain. Much of northwest WI has been rain free, with the exception
of the storms that have developed this afternoon from Burnett to
Douglas, Bayfield and Ashland counties. The current batch of storms
is underneath a good sized area of 700-400mb differential vorticity
advection.

Expecting some training of thunderstorms late this afternoon from
the Brainerd Lakes region east to Aitkin, but expect this activity
to diminish as the aforementioned area of vorticity advection lifts
northward into a more stable atmosphere. Will however, see more
storms tonight across the area as the surface low lifts
northeastward into west central MN before being absorbed into the
stronger surface low in Saskatchewan.

A few storms may linger over the Arrowhead and the Chequamegon
National Forest area of northwest Wisconsin Tuesday morning as an
upper level impulse moves through. Drier air arrives elsewhere
Tuesday allowing for a rain free day.

.LONG TERM...(Tuesday night through Monday)
Issued at 316 PM CDT Mon Jul 11 2016

A stacked low will move east across southern Canada during the
middle of the week. The Northland will initially be in warm and
humid south-southwest flow, but the low's cold front will move
through the Northland Wednesday, bringing cloud cover and low
chances of showers. Cannot rule out thunder if there is enough
heating, but the cloud cover will limit the threat. The Northland
will then be in cool northwest flow Thursday, which will promote
widespread broken/overcast cumulus and some showers. The threat of
thunder is low, but not impossible.

The models are trending drier for late this week, with potentially
surface high pressure over the region Friday and Saturday. The
forecast kept some low chances of showers until there is greater
confidence in the trend.

Return flow will probably bring more heat and humidity to the
Northland later in the weekend and early next week, and bring back
the chances for thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1238 PM CDT Mon Jul 11 2016

There is low confidence in the forecast. Showers and thunderstorms
this morning have complicated the forecast for additional showers
and storms this afternoon and evening. Conditions will probably
return to VFR this afternoon, and there will be an increasing
chance of thunderstorms this afternoon, with the peak of activity
likely late this afternoon and this evening when a cold front
approaches the region from the west. Some of the storms could be
severe. There are increasing indications that low (LIFR or IFR)
conditions could develop late this evening and overnight in the
wake of the front when fog and low stratus develop across the
Northland.

The VFR conditions should return Tuesday morning, as well as gusty
southwest winds by the late morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  66  80  61  79 /  90  10   0  20
INL  65  77  61  68 /  80  10  30  50
BRD  65  81  63  79 /  70   0   0  20
HYR  68  82  64  83 /  70  10   0  10
ASX  68  82  64  83 /  60  10   0  10

&&

.DLH Watches/Warnings/Advisories...
WI...Beach Hazards Statement until 8 PM CDT this evening for WIZ001.

MN...Beach Hazards Statement until 8 PM CDT this evening for MNZ037.

LS...Small Craft Advisory until 10 PM CDT this evening for LSZ144-145.

&&

SHORT TERM...GSF
LONG TERM...Grochocinski
AVIATION...Grochocinski
Hazardous weather outlook, Jul 11, 4:10 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
410 AM CDT MON JUL 11 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120945-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
410 AM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL IMPACT THE ENTIRE
NORTHLAND TODAY AND TONIGHT...WITH THE STRONGEST STORMS CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL.

STRONG NORTHEAST WINDS WILL INCREASE THE THREAT OF RIP
CURRENTS...MAINLY IN THE DULUTH ENTRY AFFECTING THE PARK POINT
BEACH IN DULUTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHWEST WISCONSIN ON
TUESDAY...WITH A FEW STRONG STORMS POSSIBLE.

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY...BUT
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL LIKELY BE NEEDED TODAY.

LSZ121-140>148-120945-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
410 AM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS ACROSS WESTERN LAKE SUPERIOR TODAY WILL RESULT IN
BUILDING WAVES...MAINLY AT THE HEAD OF THE LAKE. SEE THE LATEST
MARINE WEATHER MESSAGE FOR DETAILS ON A SMALL CRAFT ADVISORY IN
EFFECT.

MULTIPLE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY AND WEDNESDAY SOUTH-SOUTHWEST WINDS WILL INCREASE...POSSIBLY
RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY...BUT
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

JJM

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 11, 3:54 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
354 PM CDT MON JUL 11 2016

MNZ019-025-026-033>035-037-112145-
SOUTH CASS-NORTH CASS-SOUTH ITASCA-CARLTON/SOUTH ST. LOUIS-CENTRAL
ST. LOUIS-CROW WING-NORTHERN AITKIN-
354 PM CDT MON JUL 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
LOUIS...NORTHWESTERN CARLTON...CENTRAL CASS...SOUTHEASTERN ITASCA...
NORTHERN AITKIN AND NORTHEASTERN CROW WING COUNTIES...

AT 353 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BROOKSTON...TO 6 MILES NORTHWEST OF FIFTY LAKES...AND MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...AND TORRENTIAL RAINFALL CAN
BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...BIG SANDY LAKE...COHASSET...COLERAINE...EMILY...
SWAN RIVER...HILL CITY...FLOODWOOD...COTTON...FIFTY LAKES...REMER...
WABEDO...BACKUS...WARBA...TOIVOLA...MEADOWLANDS...LIBBY...CANYON...
JACOBSON AND SWATARA.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4721 9375 4727 9208 4675 9280 4678 9459
TIME...MOT...LOC 2053Z 237DEG 51KT 4681 9268 4682 9419

STEWART
Special weather statement, Jul 11, 3:56 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
356 PM CDT MON JUL 11 2016

MNZ033>037-112130-
SOUTH CASS-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-CROW WING-NORTHERN
AITKIN-
356 PM CDT MON JUL 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CARLTON...SOUTH
CENTRAL CASS...CENTRAL AITKIN AND NORTHERN CROW WING COUNTIES...

AT 356 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES WEST OF KETTLE RIVER...TO BREEZY POINT...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...AND HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIG SANDY LAKE...CROSBY...BREEZY POINT...AITKIN...PEQUOT LAKES...
CROSSLAKE...NISSWA...PINE RIVER...EMILY...IRONTON...DEERWOOD...
MCGREGOR...FIFTY LAKES...CUYUNA...CROMWELL...PALISADE...TAMARACK...
MERRIFIELD...GULL LAKE AND CEDAR LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4680 9456 4675 9269 4642 9300 4642 9305
      4636 9305 4631 9310 4647 9452
TIME...MOT...LOC 2056Z 232DEG 30KT 4649 9310 4661 9421

STEWART
Local storm report, Jul 11, 4:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
400 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             DEERWOOD                46.47N 93.90W
07/11/2016  E1.00 INCH       CROW WING          MN   PUBLIC

            VIDEO OF QUARTER SIZED HAIL FALLING. TIME ESTIMATED BY
            RADAR.

&&

WL
Local storm report, Jul 11, 4:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
416 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     SANDSTONE               46.13N 92.86W
07/11/2016                   PINE               MN   911 CALL CENTER

            TREES DOWNED IN SANDSTONE WHICH BROUGHT POWER LINES DOWN.
            TIME ESTIMATED BY RADAR.

&&

WL
Local storm report, Jul 11, 4:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
423 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       2 NNE BRAINERD          46.38N 94.18W
07/11/2016  M3.75 INCH       CROW WING          MN   TRAINED SPOTTER

            TOTAL PRECIPITATION SINCE MIDNIGHT. STILL RAINING AT THE
            TIME OF THE REPORT.

&&

WL
Special weather statement, Jul 11, 4:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
436 PM CDT MON JUL 11 2016

MNZ037-038-WIZ001-006-007-112200-
CARLTON/SOUTH ST. LOUIS-PINE-DOUGLAS-WASHBURN-BURNETT-
436 PM CDT MON JUL 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CARLTON...
NORTHERN PINE...NORTHEASTERN BURNETT...SOUTHERN DOUGLAS AND
NORTHWESTERN WASHBURN COUNTIES...

AT 436 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR HOLYOKE...TO 11 MILES SOUTHWEST OF FOXBORO...TO 6 MILES
EAST OF BRUNO...TO NEAR ASKOV...TO NEAR SANDSTONE...AND MOVING EAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  HOLYOKE AROUND 440 PM CDT.
  FOXBORO AROUND 445 PM CDT.
  DUXBURY AROUND 455 PM CDT.
  DAIRYLAND...CLOVERTON AND DANBURY AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PATTISON STATE
PARK... LYMAN LAKE...SCOTTS
CORNER...NICKERSON...RIVERSIDE...PLEASANT VALLEY...
BELDEN...PATZAU...MARKVILLE AND CLOVERDALE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4605 9305 4615 9292 4622 9277 4636 9263
      4661 9250 4659 9169 4626 9176 4605 9203
      4592 9242
TIME...MOT...LOC 2136Z 280DEG 25KT 4654 9237 4635 9241 4626 9254 4614
9269 4608 9288

G2

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:57 AM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing63 min
Jul 11, 3:28 AM CDTSmall Craft AdvisoryDLH19 hr
Jul 11, 3:44 AM CDTSevere Thunderstorm WarningDLHCass, Itasca46 min
Jul 11, 3:58 AM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Crow Wing, Itasca, Pine, Saint Louis47 min
Jul 11, 4:10 AM CDTBeach Hazards StatementDLHCarlton, Saint Louis14 hr
Jul 11, 4:18 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Pine57 min
Jul 11, 4:49 AM CDTSpecial Weather StatementDLHCarlton, Pine56 min
Jul 11, 5:49 AM CDTSpecial Weather StatementDLHLake56 min
Jul 11, 9:59 AM CDTSpecial Weather StatementDLHCrow Wing31 min
Jul 11, 11:43 AM CDTSpecial Weather StatementDLHCarlton, Pine32 min
Jul 11, 12:16 PM CDTSpecial Weather StatementDLHCarlton44 min
Jul 11, 1:16 PM CDTSpecial Weather StatementDLHPine44 min
Jul 11, 1:44 PM CDTSpecial Weather StatementDLHCrow Wing31 min
Jul 11, 2:16 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing29 min
Jul 11, 2:26 PM CDTSpecial Weather StatementDLHPine34 min
Jul 11, 2:26 PM CDTSevere Thunderstorm WarningDLHPine49 min
Jul 11, 2:43 PM CDTSpecial Weather StatementDLHAitkin32 min
Jul 11, 2:46 PM CDTSpecial Weather StatementDLHCrow Wing14 min
Jul 11, 3:07 PM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing113 min
Jul 11, 3:14 PM CDTSevere Thunderstorm WarningDLHPine46 min
Jul 11, 3:20 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing10 min
Jul 11, 3:36 PM CDTSpecial Weather StatementDLHAitkin9 min
Jul 11, 3:49 PM CDTSpecial Weather StatementDLHCarlton26 min
Jul 11, 3:50 PM CDTSpecial Weather StatementDLHCarlton25 min
Jul 11, 3:54 PM CDTSpecial Weather StatementDLHAitkin51 min
Jul 11, 3:56 PM CDTSpecial Weather StatementDLHAitkin, Crow Wing34 min
Jul 11, 4:36 PM CDTSpecial Weather StatementDLHPine24 min
Jul 11, 4:48 PM CDTFlash Flood WarningDLHAitkin, Carlton, Pine6 hr
Jul 11, 4:55 PM CDTAreal Flood AdvisoryDLHPine3 hr
Jul 11, 5:21 PM CDTSevere Thunderstorm WarningDLHPine54 min
Jul 11, 5:32 PM CDTAreal Flood AdvisoryDLHCarlton, Saint Louis3 hr
Jul 11, 6:29 PM CDTFlash Flood Warning EmergencyDLHAitkin, Pine5 hr
Jul 11, 6:47 PM CDTFlash Flood WarningDLHAitkin, Crow Wing4 hr
Jul 11, 6:47 PM CDTSpecial Marine WarningDLH43 min

Nearby

Flash Flood Warnings in Minnesota, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.